Anyone dizzy from rifaximin?
By - Busterinooo
I had similar symptoms, dizziness and fatigue were huge for me while I was on xifaxan. I attributed it to die off at the time. I took xifaxan for 14 days and I want to say days 4-12 I was exhausted and dizzy. I hope it goes away soon but make sure to get lots of rest!
I'm still on low fodmap weeks after my treatment and every time I try a high fodmap food even in small amounts I'm in a lot of pain and diarrhea etc. I have a feeling the antibiotics weren't enough and I needed more but time will tell.
Yea, i hope it's going to go away soon and I'll get some appetite back. Man this shit is obnoxious I just want to feel normal cba dealing with this disease, if ill get healthy again ill just live my life off potatoes and meat.
Yes! I took a two-week, 3x/day course of rifaximin last year to treat hydrogen ad methane SIBO (through a gastroenterology np). I remember feeling a little weird while on it (stomach feeling off), but not anything horrible. However, starting a few days after completing the treatment, whenever I ate, I would feel dizzy/lightheaded/brain foggy afterwards. And sometimes I also felt tightness in my throat/chest/stomach, but that might have been from anxiety? I continued to feel the dizziness regularly for a month or so after treatment and then it slowly improved—I was more strict low fodmap, low sugar, no alcohol, etc, and taking my supplements. My functional medicine np didn’t think it had to do with die off for me though because it started so much later after my rifaximin treatment. She thought maybe SIFO and recommended laurcidin. Maybe that helped, too? But I still get the dizziness occasionally after eating, especially during times of stress or when I’ve eaten poorly over time.
My np also thought maybe histamine intolerance, so I’ve tried limiting histamine foods but I’m not sure about this.
I’m wondering if it’s just how my body reacts to rifaximin. See, I recently got retested (still have hydrogen SIBO), so I started another two-week course of rifaximin, and after 20 minutes of taking the first pill, I got that same dizziness and stomach tightness and a bit more intensely than normal. It was definitely too soon to be die-off. I said f this, and decided to stop and reconsider my treatment. I couldn’t reach my np that day so I spoke with my pharmacist and he said that dizziness was a common side effect but not dangerous (I was kinda freaked out that day). And later, my np said I should consider starting it again and sticking it out. I’m not sure. The dizziness has lasted on and off over a year since that first round. I’m not sure I can handle making it worse again. I’m considering the elemental diet now.
Another thought I have is leaky gut. That perhaps because of it, drugs like rifaximin cross the blood/brain barrier causing neurological symptoms for me like brain fog and dizziness.
I’m going to keep hunting for an explanation because the dizziness has definitely been my most annoying symptom since starting treatment! I did not have it before taking rifaximin so I’m certain it’s somehow connected. I’ll keep you posted if I learn anything. Good luck!